advertisement
Question
Posted by: Me | 2012-06-25

SEVERE ACNE

Good day Anti-aging Expert

I really urgently need your help please. I''ve been using a well known EXPENSIVE brand for 4 months now and it seems that my skin breakouts increased. I''ve got pimples/acne all over and it''s those sore ones that does not want to clear and leave marks if I do pick them.

I work with clients so I do pick the acne as they have yellow heads. I don''t know which way further with my skin, I''m 31 years old and struggling hecticly with my skin. I''m so self concious. Went every second week for a facial where they exfoliate, but that even made it worse as everything comes out then.

I really need your help with this. I''m not happy with my products as I''ve spend so many cash on it, and it seemed to worsen my face.

Your help is highly appreciated.

Kind regards,
Me

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Me, thank you for the question; I am sorry to hear what you are going through and I hope that I can help.

This is a difficult question to answer over the net as ideally one would like to examine the skin to find the exact cause; possible reasons include acne vulgaris, hormonally induced acne, Rosacea, dermatitis, etc.

Your best option would be to consult with your family doctor or preferably with a dermatologist as soon as possible. Almost all types of acne today are thankfully treatable and can be controlled with a good topical regime (please see my webpage at: http://aestheticfacialenhancement.co.za/skin-classifications.html) and oral medications. From your description, it seems that you have developed a dermatitis induced acne vulgaris reaction and this should be controlled by a combination of topicals and oral medication (such as antibiotics and Roaccutane).

These skin care guidelines (unless your dermatologist instructs otherwise) can help improve treatment results:

1. Do NOT pop, squeeze or pick at acne as this can make acne worse by spreading inflammation. With medical treatment, removing lesions is rarely necessary; however, when comedo removal is needed, it should be performed by an experienced healthcare professional.
2. Gently wash your face twice a day with a mild cleanser and pat dry. Acne is not caused by poor hygiene, and vigorous washing and scrubbing will not clear your skin. In fact, scrubbing, exfoliating, and using hard brushes or granules can irritate your skin and make the acne worse.
3. Use “noncomedogenic” (does not clog pores) cosmetics and toiletries. When buying cosmetics and other products that you will use on your skin or hair, be sure to look for ones labelled “noncomedogenic.” Makeup, sunscreen and toiletries that are not likely to cause acne state that they are “noncomedogenic” on the product.
4. Avoid aggravating your acne:
a. Oily hair, sporting equipment that rubs against your skin and airborne grease—all can irritate and make your acne worse.
b. Ways you can avoid these situations include:
i. If you have oily hair, keep it off your face and wash it daily.
ii. Avoid using hair care products that contain oil, such as pomades and gels.
iii. Wear cotton clothing or moleskin under sporting equipment to avoid skin-to-equipment contact.
5. Give acne products enough time to do their job. As a rule of thumb, it takes 6 to 8 weeks before you begin to see an improvement.
6. Use medications as directed. Using more medication than directed will not improve results. In fact, it can make acne worse by aggravating the skin. Be sure to read all labels and use accordingly or as instructed by a dermatologist.
7. Avoid excess exposure to sunlight, and do not use tanning booths or sun lamps. Contrary to popular belief, tanning does not clear acne; it simply masks acne. Tanning also increases one’s risk of developing melanoma and other skin cancers. Additionally, some acne treatments can increase the skin's sensitivity to sunlight and ultraviolet light from tanning booths and sun lamps. If you have acne, it is important to protect your skin by following sun-protection practices, such as wearing sunscreen and avoiding sunburns.

I hope the above will help in some way but ultimately you need to be seen by a dermatologist to get the best results and treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Me | 2012-07-02

Thanks so much for your reply Anti-aging Expert, much appreciated.

Kind regards,
Me

Reply to Me
Posted by: Michelle Armstrong | 2012-07-01

We would like to send you a the relevany starter pack of Eucerin products
please email me your postal address to:
michelle.armstrong@beiersdorf.com

Kind regards, Eucerin team

Reply to Michelle Armstrong
Posted by: Refiloe | 2012-07-01

I am hiv+ could this be because of my status nd if so what can i use to better my face

Reply to Refiloe
Posted by: Refiloe | 2012-07-01

Hi doctor,my face is very dry nd flakey around my nose nd mouth i also have rash around my nose and rash and the is a yellowish liquid and a bit of blood that comes out of this sores. It lives my skin tight, dry and flakey, and nw i have noticed the same kind of sores on my chest. I have tried washing my face with a whole lot of products but they are not helping, i also used dermovate ointment/-salf to apply on my face whenever they reappear and it helps bt a few weeks later they reappear. Please help, they live my face feeling dry, tight and flakey, and looling like a frogs skin. Help please!

Reply to Refiloe
Posted by: anti-ageing expert | 2012-06-26

Hi Me, thank you for the question; I am sorry to hear what you are going through and I hope that I can help.

This is a difficult question to answer over the net as ideally one would like to examine the skin to find the exact cause; possible reasons include acne vulgaris, hormonally induced acne, Rosacea, dermatitis, etc.

Your best option would be to consult with your family doctor or preferably with a dermatologist as soon as possible. Almost all types of acne today are thankfully treatable and can be controlled with a good topical regime (please see my webpage at: http://aestheticfacialenhancement.co.za/skin-classifications.html) and oral medications. From your description, it seems that you have developed a dermatitis induced acne vulgaris reaction and this should be controlled by a combination of topicals and oral medication (such as antibiotics and Roaccutane).

These skin care guidelines (unless your dermatologist instructs otherwise) can help improve treatment results:

1. Do NOT pop, squeeze or pick at acne as this can make acne worse by spreading inflammation. With medical treatment, removing lesions is rarely necessary; however, when comedo removal is needed, it should be performed by an experienced healthcare professional.
2. Gently wash your face twice a day with a mild cleanser and pat dry. Acne is not caused by poor hygiene, and vigorous washing and scrubbing will not clear your skin. In fact, scrubbing, exfoliating, and using hard brushes or granules can irritate your skin and make the acne worse.
3. Use “noncomedogenic” (does not clog pores) cosmetics and toiletries. When buying cosmetics and other products that you will use on your skin or hair, be sure to look for ones labelled “noncomedogenic.” Makeup, sunscreen and toiletries that are not likely to cause acne state that they are “noncomedogenic” on the product.
4. Avoid aggravating your acne:
a. Oily hair, sporting equipment that rubs against your skin and airborne grease—all can irritate and make your acne worse.
b. Ways you can avoid these situations include:
i. If you have oily hair, keep it off your face and wash it daily.
ii. Avoid using hair care products that contain oil, such as pomades and gels.
iii. Wear cotton clothing or moleskin under sporting equipment to avoid skin-to-equipment contact.
5. Give acne products enough time to do their job. As a rule of thumb, it takes 6 to 8 weeks before you begin to see an improvement.
6. Use medications as directed. Using more medication than directed will not improve results. In fact, it can make acne worse by aggravating the skin. Be sure to read all labels and use accordingly or as instructed by a dermatologist.
7. Avoid excess exposure to sunlight, and do not use tanning booths or sun lamps. Contrary to popular belief, tanning does not clear acne; it simply masks acne. Tanning also increases one’s risk of developing melanoma and other skin cancers. Additionally, some acne treatments can increase the skin's sensitivity to sunlight and ultraviolet light from tanning booths and sun lamps. If you have acne, it is important to protect your skin by following sun-protection practices, such as wearing sunscreen and avoiding sunburns.

I hope the above will help in some way but ultimately you need to be seen by a dermatologist to get the best results and treatment.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement